Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 54, NWS Little Rock, AR

June 6, 2021Johnson County, Logan County, Yell County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 6, 2021, 6:51 AM CDT for Johnson County, Logan County, Yell County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 6:51 AM CDT (11:51 UTC)
Expired
Jun 6, 2021, 9:50 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, AR, Logan County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WGUS54 KLZK 061151
FFWLZK
ARC071-083-149-061500-
/O.NEW.KLZK.FF.W.0054.210606T1151Z-210606T1450Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
651 AM CDT Sun Jun 6 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northwestern Yell County in central Arkansas...
  Southwestern Johnson County in western Arkansas...
  Central Logan County in western Arkansas...

* Until 950 AM CDT.

* At 650 AM CDT, Doppler radar indicated heavy rain across the 
  warned area. Between 1.5 and 2 inches of rain have fallen. Flash 
  flooding is likely ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Clarksville, Paris, Magazine, Subiaco, Hartman, Scranton, Blue 
  Mountain, Mount Magazine, Hinkle, Stonehouse Recreation Area, 
  Hoyt, Lake Dardanelle, Coal Hill, Morrison Bluff, Corley, Driggs, 
  Wilkins, Carbon City, Waveland and Sugar Grove.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3534 9381 3538 9377 3536 9375 3538 9371
      3550 9370 3550 9354 3540 9353 3526 9355
      3502 9360 3502 9386

FLASH FLOOD...RADAR INDICATED

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:33 AM CDT, 18 minutes earlier.

Area forecast discussion, Jun 6, 6:33 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
633 AM CDT Sun Jun 6 2021

.DISCUSSION...

Slow moving upper level low over Texas will bring periods of
showers and isolated thunderstorms to the terminals through the
period. Coverage will be fairly light this morning but will
become more widespread as the forecast period progresses with a
decrease in coverage after dark. Widespread MVFR to IFR conditions
are expected through the period with some lower end VFR
conditions possible Sunday afternoon and night. Winds will
generally be be light and from the south to southeast.

&&

.PREV DISCUSSION...(ISSUED 316 AM CDT Sun Jun 6 2021)
Short Term...Today through Monday night

Overall the forecast remains pretty much unchanged versus
previous packages as pattern will be dominated by a slow moving,
cut off upper low that will take several days to clear the region.
Latest observations/remote imagery places this feature near the
Dallas/Fort Worth metroplex with generally light precipitation
over the state.

CAMS guidance, especially the HRRR, seems to have initialized well
this morning and will generally follow its lead. While POPS will be
on the higher side through the period, spatial distribution and the
timing of the precipitation will be challenging to nail down in this
type of environment and a broad brush approach will be used.

As mentioned previously, upper low is centered near DFW and progged
to slowly lift to the E/NE today. In fact, system will only make it
into western MO by Monday afternoon as nothing is really seen to
kick it out in the immediate future.

Precipitation coverage will be generally scattered in nature this
morning and becoming more widespread during the afternoon with
diurnal heating before decreasing once again during the overnight
hours.

Isolated pockets of heavy rain will be possible with any slow moving
thunderstorm and PWAT values close to 2 inches. Overall widespread
flash flooding is not expected. A lack of forcing and wind shear
will limit most storms to below severe thresholds. Brief gusty winds
should be the main concern.

Precip should be more widespread Monday and into Monday evening
aided by an upper impulse and a surge of gulf moisture. The highest
QPF is expected to be over the south and central parts of the state
with up to two inches but anywhere in the CWA could see locally
heavy rain due to the overall environment. Temperatures will reach
the mid 70s to mid 80s across the CWA today with slightly warmer
conditions for Monday.

Long term...Tuesday through Saturday

The long term fcst cont to advertise unsettled, wet conditions
through the early portion of the PD, w/ a downward trend in PoPs
beginning to emerge in guidance. Wrn Atlantic sfc high pressure
remains one of the dominant features, locking in a fetch of Srly sfc
flow over the Srn Cntrl US. Additionally, a steep sfc pres grad wl
further be conducive for prevailing Srlies through the term.
Antecedent column moisture is already expected to be very plentiful,
w/ sfc Td's in the upper 60s to low 70s around the FA Tues, and
H1000-H500 RH values on the order of the 70th to 80th percentile.

While the polar jet remains further north over the US/Canada border,
model guidance is indicative of a large lobe approaching the Wrn
coast, setting up an amplified flow pattern and Cntrl US upper
anticyclonic flow. The caveat wl be on the equatorward side of this
upper ridge, a weak, quasi-stationary cyclonic perturbation wl be
meandering over the Srn Cntrl US. Weaker synoptic forcing/steering
flow and plentiful tropospheric moisture remains a conducive pattern
for scattered to widespread rain chances w/ ocsnl thunder. While QPF
guidance remains modest during the extended term, increasing soil
saturation from more aggressive QPF in the short term could pose a
hazard for localized flash flooding w/ persisting PoPs, particularly
invof the greatest antecedent rainfall accumulations.

Through the coming week, the aforementioned weak cyclonic
perturbation wl be pushed to the east, and the Wrn US trof wl pivot
N/E through mean S/Wrly flow, becoming more robust and increasing in
phase speed. Overall, mean troughing looks to remain over the Wrn US
coast, and Cntrl US ridging/anticyclonic flow wl become more
established.

Near the end of next week, greater large scale subsidence wl begin
to taper off the magnitude and coverage of PoPs, w/ a diurnal
rain/tstorm pattern settling over the FA. W/ more robust H500
ridging/subsidence, high temps wl be on the rise and approaching
more seasonable values for early June in AR...yeah, we're not
excited about it either....

By the end of the PD, long range guidance is progging sfc high
pressure to sag S/wrd through the Nrn Plains and approach the Srn
Cntrl US by next weekend. While over a week out, some modest
agreement is prevalent b/w the 00Z GFS/ECMWF solns on the placement
of a weak cold frnt. While over a week out, the feature certainly
bears watching in successive fcst runs, mostly for a shot at some
temperature relief before the onset of a persistent summer pattern.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...56
Hazardous weather outlook, Jun 6, 3:20 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
320 AM CDT Sun Jun 6 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
320 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated to widely scattered showers and thunderstorms will be
possible through the period with the best chances for seeing
thunderstorms during the afternoon through early evening hours.

Some locally heavy rainfall will be possible which may lead to an
isolated flash flood threat. The overall threat for seeing severe
weather will remain low but an isolated strong storm can not be
ruled out.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Through the early portion of the forecast period, daily chances
for showers and some thunderstorms will prevail under a nearly
stationary upper level storm system. Rainfall accumulations around
the region through the end of next week could approach two to
four inches, with the greatest accumulations likely over the
southern and southwestern portions of the state. Persistent
rainfall could lead to increasing soil saturation/runoff, and
contribute to isolated flash flooding, particularly through Monday
and Tuesday. At this time...the threat of organized severe
weather remains low through the forecast period.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:12 AM CDTFlash Flood WarningLZKPolk, Scott4 hr
Jun 6, 6:05 AM CDTFlash Flood WarningLZKMontgomery, Pike, Polk3 hr
Jun 6, 2:59 PM CDTSpecial Weather StatementLZKPolk46 min
Jun 6, 5:59 PM CDTSpecial Weather StatementLZKPulaski46 min
Jun 6, 6:14 PM CDTFlash Flood WarningLZKPulaski, Saline113 min
Jun 6, 6:24 PM CDTFlash Flood WarningLZKJefferson, Lonoke98 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.